Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having problem in throat, feel mucus. Given lidocom tablets. Suggest permanent cure?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2537 Questions
Question
Hi I am 30 years old and having problem in mu throat m always trying to clean I feel the mucus is there in my throught. I had consulted to doctor n he have me lidocom chewable table for five days and my throught was clear bt since twe years m having the same proble n not able to speak clearly. Please help me
Posted Mon, 12 Aug 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 7 hours later
Hi,

Thank you for your query.

1. The excess mucus or post nasal drip is due to a number of reasons such as allergy, nasal obstruction, sinusitis or acid reflux.

2. Lidocam tablets may give symptomatic relief, however to reduce the mucus formation you must request your doctor to search for the source of this mucus and prescribe an anti-allergic decongestant, mucolytic, anti-reflux medication and regular steam inhalation accordingly. A medicated gargle may help .

3. If you are unable to speak clearly, the mucus must be significant. Get a Videolaryngosocpy ans a Sinus X-ray done. Get the mucus (sputum) examined if possible. If you can share the images and reports of these investigations, further treatment may be discussed.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having problem in throat, feel mucus. Given lidocom tablets. Suggest permanent cure? 8 hours later
Thanks a lot for the advise.

One more thing I want to mention that on regular basis I am having cold , 15 days in a month.
I use to take anti allergic tablet for the same and have also consulted to the doctor, but not having long term relief.

Also I am hypertension patient from the last 12 years and I am on medication foe that.

But right now I am much concerned with my throat as it effects on my speach ability. During speaking I have to clear my throat a number of time as the sputum gets stuck on my throat.

Pleasr advise.
 
 
Answered by Dr. Sumit Bhatti 8 hours later
Hi,

Thank you for writing back.

1. If you have a history of allergic rhinitis, take a twp week long trial with an anti-histamine (such as cetrizine, rupatidine or fexofenadine), an anti-leukotriene (such as montelukast), a steroid nasal spray (such as mometasone or fluticasone) and regular steam inhalation.

2. If there is no response, get a nasal endoscopy and a plain CT PNS (Para Nasal Sinuses) done.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor